MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the platform for investigation.A follow-up report will be submitted when the product is returned, and the investigation has been completed.
 
Event or Problem Description
During the shift check, the autopulse platform (sn (b)(4)) displayed user advisory (ua) 28 (loss of clutch connectivity) and fault code 29 (loss of brake connectivity) error messages, and the platform will not perform chest compressions.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint that the autopulse platform (sn (b)(6) displayed user advisory (ua) 28 (loss of clutch connectivity) and fault code 29 (loss of brake connectivity) error messages was confirmed during functional testing and in the archive data review.The root cause of reported errors was the failed power distribution board (pdb), likely attributed to an aging device.The autopulse platform was manufactured in september 2016 and is more than 6 years old, and has exceeded its expected service life of 5 years.During the visual inspection of the platform, the load plate cover had a hole, which affects the watertight seal.The observed physical damage was unrelated to the reported complaint and appeared to be characteristic of user mishandling.The load plate cover needs to be replaced to address the issue.A review of the archive showed (ua) 28 and fault code 29 (loss of brake connectivity) error messages, thus confirming the customer's reported complaint.During functional testing, the autopulse platform did not engage the break when powered on and displayed (ua) 28 and the fault code 29 error messages, thus confirming the customer's reported complaint.Investigation revealed a failed pdb.The pdb needs to be replaced to remedy the faults.During further functional testing, unrelated to the reported complaint, a brake gap inspection was performed, and discovered that the brake gap was too wide, and out of specification.The brake gap needs to be cleaned and adjusted to remedy the fault.In addition, during the testing, unrelated to the reported complaint, a very irregular movement of the encoder shaft was observed due to encoder bearing damage, likely attributed to the age of the device.The encoder needs to be replaced to address the issue.Waiting for the customer's approval for service repair.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse platform with serial number (b)(6).

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key16839985
Report Number3010617000-2023-00380
Device Sequence Number6889081
Product Code DRM
UDI-Device Identifier00849111001151
UDI-Public00849111001151
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown